MAUDE Adverse Event Report: MEDTECH SA ROSA ONE BRAIN + SPINE; COMPUTER-ASSISTED SURGICAL DEVICE

MEDTECH SA ROSA ONE BRAIN + SPINE; COMPUTER-ASSISTED SURGICAL DEVICE
Model Number ROSA ONE
Medical Device Problem Codes Positioning Failure (1158); Unintended Collision (1429); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hematoma (1884); Intracranial Hemorrhage (1891); Paralysis (1997)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been evaluated yet for investigation purpose.Once the evaluation is performed, a follow-up medwatch report will be submitted.Unique identifier (udi) #: (b)(4).
 
Event or Problem Description
It was reported that it was completed a 13 trajectory bilateral seeg case using the rosa robot with a company representative present.The patient was put to sleep, pinned in a mayfield head clamp, attached to rosa and registered using contactless registration.All 13 trajectories were placed as normal.The company representative then received an email the next day from the surgeon stating that the patient had a brain hemorrhage that was seen on a post operative ct scan.The information that was given was that the majority of the electrodes were placed correctly, but a couple were off target.
 
Additional Manufacturer Narrative
Dhr review and review of complaint history did not identify any contributory factors to the event.A detailed analysis of the data logs has been performed, and revealed that the fusion of the post-operative ct to the pre-operative ct had not been performed properly by the user.However, proper fusion results could not be achieved using a rosa simulator during our investigations; consequently, the actual placement of the electrodes could not be reviewed and the inaccuracy cannot be confirmed.However, our review of available files did not suggest any issue with the registration process, the pre-operative fusion or the rosa log files.No failure of the device or user error is suspected.The reported inaccuracy remains unconfirmed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Additional information received from legal documentation and complaint information has been updated.The additional information has not yet been evaluated yet for investigation purpose.Once the additional evaluation is performed and the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported with the use of rosa one brain, seeg procedure was planned and completed with a total of 14 electrode placements.There was a 'robot collision' and the orbitofrontal ('x2 and temporal pole electrode were not placed').It is unknown at what time during the procedure the 'robot collision' occurred.Immediately post operative period it was reported the patient experienced behavior changes, hemiparesis, and ct scan was performed indicating hemorrhage.Approximately two days after surgery, it was noted emergent intubation with progressive leftward shift of hemorrhage was noted and taken to surgery.Seeg electrodes removed.While removing one of the electrodes it was noted there was clot/hematoma activity found.Legal reports ongoing disabilities.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: h2; h3; h6.According to additional information from legal, there was a ¿robot collision¿ during the surgical procedure.The associated investigation log files were analyzed by a subject matter expert.Review of the event log files confirm that a collision was detected in the force sensor and the system gave the user two collision warnings back-to-back.The user was ultimately able to continue the arm movement and completed the case with no further collision messages.The controller logs were reviewed, but no obvious errors were seen.There were no software anomalies identified which would have caused or contributed to the reported event.No other changes were made to the original investigation conclusions.Device history records were reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ROSA ONE BRAIN + SPINE
Common Device Name
COMPUTER-ASSISTED SURGICAL DEVICE
Manufacturer (Section D)
MEDTECH SA
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR  34130
Manufacturer (Section G)
MEDTECH SA
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR   34130
Manufacturer Contact
jay sharma
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key12948229
Report Number3009185973-2021-00184
Device Sequence Number4803000
Product Code HAW
UDI-Device Identifier03760244033765
UDI-Public(01)03760244033765
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K200511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROSA ONE
Device Catalogue NumberROSAS00203
Device Lot Number3.1.5.28
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer12/10/2021
02/27/2024
04/12/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date12/16/2021
03/25/2024
04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age30 YR
Patient SexMale